MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A CC175-8 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 6-0 D/A CC175-8 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 1966G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.For the device in which "the needle gave away".Did the needle pull off/detached from the suture during use? or did the needle broke? were there any patient consequences? device return status/follow up.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Note: events reported via 2210968-2021-05113, 2210968-2021-05115 and 2210968-2021-05116.
 
Event or Problem Description
It was reported that a patient underwent a fistula procedure on (b)(6) 2021 and suture was used.During the procedure, when he started to close fistula the suture snapped and broke, then the surgeon tried with the other foil of the same batch and this time also the suture snapped and broke again, this happen third time also, surgeon took 4th foil and this time which suturing needle gave away, the procedure was complete with the 5th like device.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Date sent to the fda: 08/25/2021 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified the following information was received: additional information was requested, and the following was obtained: how many devices that had suture needle pull off or detached issue? 3 foils how many devices that had needle breakage? 1 foils how many devices that had suture breakage? 2 foils * for the device in which "the needle gave away".Did the needle pull off/detached from the suture during use? or did the needle broke? ans: the needle broke during the surgery while suturing , also the suture got detached from the needle inone sample and in the other the suture gave away * were there any patient consequences? there was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/17/2021.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: h3 investigation summary: an opened box with twenty packets of product code w8807 were returned for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force result were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Date sent to the fda: 11/17/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Product code and lot number a manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.

Brand Name
PRLNE BLU 24IN 6-0 D/A CC175-8 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key11913357
Report Number2210968-2021-05114
Device Sequence Number1520426
Product Code GAW
UDI-Device Identifier10705031003187
UDI-Public10705031003187
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number1966G
Device Catalogue NumberW8807
Device Lot NumberPKH899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 05/09/2021
Supplement Date Received by Manufacturer07/29/2021
11/04/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date08/25/2021
11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown